Deaths associated with MBDB misuse.
N Carter, G N Rutty, C M Milroy, A R Forrest
International Journal of Legal Medicine 2000 DOI: 10.1007/s004140050291 (opens in new tab)
Study at a glance
AI-extracted from the abstract| Characteristics | Case study Case report Peer reviewed |
|---|---|
| Sample size | 2 |
| Population | Deceased individuals who used MBDB |
| Citations | 40 |
| Key findings | Two deaths are associated with the use of MBDB, a less common phenethylamine. |
Abstract
The use of phenethylamines in the dance scene is now well established. Apart from amphetamine, the commonest phenethylamine encountered in clinical and forensic settings is 3,4-methylenedioxymethamphetamine (MDMA) commonly known as ecstasy. Other phenethylamines, which have similar effects are encountered, such as 3,4-methylenedioxyethylamphetamine (MDEA) and their use has resulted in death. We report two deaths associated with another less commonly encountered member of the group, N-methyl-1-(3,4-methylenedioxyphenyl)-2-butanamine (MBDB), also known as Methyl-J and Eden.
Citations in the library
Cited by 8
- The effects of non-medically used psychoactive drugs on monoamine neurotransmission in rat brain. European Journal of Pharmacology March 22, 2007
- A new trend in drugs-of-abuse; the 2C-series of phenethylamine designer drugs. Pharmacy world & science : PWS April 1, 2004
- Synthesis of a psilocin hapten and a protein-hapten conjugate Journal of Pharmacy and Pharmacology September 1, 2002
- GHB and synthetic cathinones: clinical effects and potential consequences. Drug Testing and Analysis September 2011
- "Ecstasy" associated deaths: what is a fatal concentration ? Analysis of a case series. Forensic science, medicine, and pathology September 2011
and 3 more in the library
Cites 3
- MDMA induced hyperthermia: report of a fatality and review of current therapy. Intensive care medicine September 1996
- Fatal poisoning by MDMA (ecstasy) and MDEA: a case report. International Journal of Legal Medicine 1996
- Toxicity and deaths from 3,4-methylenedioxymethamphetamine ("ecstasy"). The Lancet August 15, 1992